Tennessee, 2006Hail and Damaging Winds in Tennessee, April 2 to 3, 2006
April 2 to 3, 2006 · NWS OHX · 71 events in 30 counties and zones
45 thunderstorm wind, 24 hail, 2 lightning, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $423,000
- Crop damage
- None recorded
- Events
- 71
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 2, 12:50 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 2, 12:50 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
150 PM CDT SUN APR 2 2006
.DISCUSSION...
MAIN QUESTION FOR THIS FORECAST IS CONVECTION THIS EVENING AND
TONIGHT. MOS GUIDANCE POPS SEEM ABNORMALLY LOW (20-30%) GIVEN
THE APPROACH OF A SIGNIFICANT SHORTWAVE TROUGH LATE TONIGHT.
MESOETA FORECAST SOUNDINGS SEEM TO ARGUE BOTH FOR AND AGAINST. A
LARGE PORTION OF THE COLUMN ABOVE 750MB DRIES OUT SIGNIFICANTLY WITH
PRECIPITABLE WATER DROPPING FROM 1.28 INCHES TO 0.94 INCHES IN 6
HOURS. IF THIS HAPPENS...IT WOULD LIKELY SIGNIFICANTLY LIMIT
THUNDERSTORM ACTIVITY. ON THE OTHER HAND...THE DRIER AIR ALOFT WOULD
BE MORE CONDUCIVE TO TSTM DOWNBURST WINDS FOR THE TSTMS THAT DO
MANAGE TO FORM. ALSO...THE FORECAST SOUNDINGS KEEP LIFTED INDICES
AT -4 OR LESS ALL NIGHT WITH TOTAL TOTALS NEAR OR ABOVE 50.
I GUESS THE UPSHOT OF THIS DATA IS THAT I WILL TAKE THE PATH OF
LEAST REGRET AND GO SIGNIFICANTLY ABOVE POPS AND WILL ALSO MENTION
THE POSSIBILITY OF SVR STORMS FOR THE EVENING HOURS...GIVEN THAT SELS
HAS ALL OF THE AREA IN A SLIGHT RISK OF SEVERE TSTMS.
WILL HANG ON TO A SLIGHT CHANCE OF RAIN FOR TOMORROW MORNING
UNTIL THE SFC RIDGE BEGINS TO MOVE IN AND SHUT OFF ANY CHANCE OF
RAIN. THE 1000-850 LAYER TEMPS INDICATE THAT THE COLD FRONT WONT
GET INTO NW MIDDLE TENNESSEE UNTIL 7 AM TOMORROW MORNING AND
PROGRESS RAPIDLY EWD ACROSS THE STATE DURING THE MORNING.
SFC RIDGE AFFECTS THE AREA FROM MON NGT THROUGH TUE NGT AS THE NEXT
LOW PRESSURE SYSTEM PUSHES INTO THE PLAINS ON WED AND GENERATES A
CHANCE OF RAIN FOR LATE WED NGT AND ON THU AS THE ASSOCD WRM FRONT
MOVES INTO THE AREA. CHANCE OF RAIN WILL CONTINUE AS THE LOW PUSHES
EWD ACROSS THE OHIO VALLEY...DRAGGING A COLD FRONT THROUGH THE STATE
SAT AM. &&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 57 66 37 63 / 50 20 5 0
CLARKSVILLE 56 62 35 60 / 50 20 5 0
CROSSVILLE 56 64 35 58 / 60 30 10 0
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
JLM
Hazardous weather outlook, Apr 2, 4:30 AM CST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SUN APR 2 2006
TNZ005>011-022>034-056>066-075-077>080-093>095-031030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SUN APR 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A WARM FRONT WILL MOVE NORTHWARD ACROSS THE AREA TODAY AND
PRODUCE THE LIKELIHOOD FOR THUNDERSTORMS. A FEW OF THE
STORMS COULD BECOME SEVERE WITH HAIL AND DAMAGING WINDS.
A COLD FRONT WILL MOVE IN TONIGHT...AND BRING A SQUALL LINE
WITH IT. A FEW STORMS MAY BE SEVERE WITH HAIL AND DAMAGING
WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ANOTHER COLD FRONT IS EXPECTED LATE IN THE WEEK...ON
THURSDAY NIGHT AND FRIDAY...AND MAY PRODUCE ISOLATED
SEVERE THUNDERSTORMS IN THE MID STATE.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL IS POSSIBLE TODAY AND TONIGHT.
19
In the hours before
Special weather statement, Apr 2, 9:05 AM CST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1005 AM CDT SUN APR 2 2006
TNZ079-021530-
GRUNDY-
1005 AM CDT SUN APR 2 2006
...STRONG THUNDERSTORM HEADING FOR ALTAMONT AND BEERSHEEBA
SPRINGS...
AT 1002 AM...RADAR INDICATED A STRONG THUNDERSTORM OVER
NORTHWESTERN GRUNDY COUNTY. THIS STORM IS MOVING EAST AT
AROUND 45 MPH AND WILL REACH AREAS JUST NORTH OF ALTAMONT
AROUND 1010 AM...AND THEN BEERSHEEBA SPRINGS AROUND 1015 AM.
VERY HEAVY RAINFALL...WIND GUSTS TO 35 MPH AND SMALL HAIL CAN
BE EXPECTED.
21
Special weather statement, Apr 2, 1:24 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
224 PM CDT SUN APR 2 2006
TNZ026-027-059-022010-
CHEATHAM-DAVIDSON-WILLIAMSON-
224 PM CDT SUN APR 2 2006
...STRONG THUNDERSTORMS HEADING FOR WESTERN WILLIAMSON...
SOUTHERN CHEATHAM AND INTO DAVIDSON COUNTY...
AT 221 PM...RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS WHICH
WILL BE MOVING INTO SOUTHERN CHEATHAM...WESTERN WILLIAMSON AND THEN
INTO DAVIDSON COUNTY. THESE STORMS WILL PRODUCE BRIEF HEAVY
RAINFALL AND WIND GUSTS UP TO 40 MPH AS THEY MOVE TO THE EAST
NORTHEAST AT 45 MPH. IN ADDITION...SOME SMALL HAIL WILL ALSO BE
POSSIBLE.
21
Special weather statement, Apr 2, 1:51 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
251 PM CDT SUN APR 2 2006
TNZ056-022020-
PERRY-
251 PM CDT SUN APR 2 2006
...STRONG THUNDERSTORM MOVING THROUGH SOUTHERN PERRY COUNTY...
AT 250 PM...RADAR INDICATED A STRONG THUNDERSTORMS MOVING THROUGH
SOUTHERN PERRY COUNTY. THIS STORM WILL PRODUCE BRIEF HEAVY RAINFALL
AND WIND GUSTS UP TO 40 MPH AS IT MOVES TO THE EAST NORTHEAST AT 45
MPH. IN ADDITION...SOME SMALL HAIL WILL ALSO BE POSSIBLE. THE STORM
WILL PASS JUST SOUTH OF LINDEN BY 3 PM.
21
Event by event
45 thunderstorm wind, 24 hail, 2 lightning. Local standard time, as filed.
Thunderstorm Wind, Perry
- When
- April 2, 1:55 PM CST
- Where
- Perry County, 2 mi N of Linden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.433, -86.800
Trees were down. Car damaged by fallen tree. Porch on a trailer was damaged, too.
Thunderstorm Wind, Williamson
- When
- April 2, 2:55 PM CST
- Where
- Williamson County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.517, -86.000
Numerous trees down around the county.
Thunderstorm Wind, Maury
- When
- April 2, 2:55 PM CST
- Where
- Maury County, 4 mi E of Columbia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.200, -87.233
Thunderstorm Wind, Rutherford
- When
- April 2, 3:05 PM CST
- Where
- Rutherford County, Smyrna
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.367, -86.333
Thunderstorm Wind, Rutherford
- When
- April 2, 3:15 PM CST
- Where
- Rutherford County, 5 mi W of Murfreesboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.400, -86.167
Trained spotter estimated winds to be 55 to 60 mph. Trees were down. Some siding and shingles blown off a house.
Thunderstorm Wind, Wilson
- When
- April 2, 3:20 PM CST to 3:25 PM CST
- Where
- Wilson County, Lebanon
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $70,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 36.217, -84.917
Winds estimated to be around 70 mph blew down a press box on the west end of a football field at Lebanon High School. The press box was blown off its supports and into the aluminum bleachers. The press box was only 2 years old and was 115 feet long. The damage to the press box and bleachers was $55,000. Also, the scoreboard at Cumberland University was bent over due to strong winds estimated at 60 mph. 3 mobile homes had a tree blown down on top of each in a smalll mobile home park on the south side of Webster Street, which is located off North Cumberland Road in the northern part of Lebanon.
Thunderstorm Wind, Cannon
- When
- April 2, 3:37 PM CST
- Where
- Cannon County, Woodbury
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.800, -86.917
Roof was blown off an office. 4 county buildings damaged, one building had moderate wind damage.
Hail, Overton
- When
- April 2, 3:45 PM CST
- Where
- Overton County, Livingston Arpt
- Measured
- 2.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.217, -87.017
Law enforcement reported baseball size hail near the airport. A funnel cloud was also observed.
Hail, Overton
- When
- April 2, 3:46 PM CST
- Where
- Overton County, Hilham
- Measured
- 3.5 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.600, -87.300
Baseball size hail observed at Baptist Ridge in the Hilham area.
Thunderstorm Wind, Dekalb
- When
- April 2, 3:50 PM CST
- Where
- Dekalb County, Smithville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.717, -86.400
Winds lifted a roof off a garage and placed it in front of the Smithville Police Department on East Church Street. Large trees were down. A large marquee sign was lifted off the ground and was blown through the window of a "Gateway to Beauty" store on West Broad Street. In the town of Liberty, large tree limbs were down. Aslo, there were reports according to the newspaper of tree limbs down from Temperance Hall to Short Mountain.
Thunderstorm Wind, Overton
- When
- April 2, 3:50 PM CST to 3:58 PM CST
- Where
- Overton County, Livingston
- Measured
- 60 kt (69 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.683, -85.783
2 trailers and one home destroyed. Trees down. 80% of the county without power. A big tree landed on a trailer number 7 on Miller St. A man, Paul Stewart, was pinned inside the trailer by the tree. The tree was lifted to free the resident. He was taken to Livingston General Hospital to be checked out.
Hail, Overton
- When
- April 2, 3:50 PM CST
- Where
- Overton County, Allons
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.233, -87.400
Thunderstorm Wind, Dekalb
- When
- April 2, 3:50 PM CST
- Where
- Dekalb County, 10 mi NW of Smithville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 35.967, -87.083
Thunderstorm Wind, Wilson
- When
- April 2, 3:55 PM CST
- Where
- Wilson County, Lebanon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.633, -86.700
Trees were down around the city. Strong winds ripped the roof of a third base dugout at the Columbia State Community College baseball field in Columbia.
Thunderstorm Wind, Putnam
- When
- April 2, 4:15 PM CST
- Where
- Putnam County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.200, -87.333
Trees down around the county.
Thunderstorm Wind, White
- When
- April 2, 4:30 PM CST
- Where
- White County, Sparta
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.767, -86.417
Trees and power lines were down.
Hail, Fentress
- When
- April 2, 4:30 PM CST
- Where
- Fentress County, 15 mi S of Jamestown
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.833, -86.083
Quarter size hail reported.
Thunderstorm Wind, Fentress
- When
- April 2, 4:30 PM CST
- Where
- Fentress County, 5 mi E of Jamestown
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.683, -85.467
Church roof was completely blown off.
Thunderstorm Wind, Fentress
- When
- April 2, 4:45 PM CST
- Where
- Fentress County, 15 mi S of Jamestown
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.967, -85.850
Spotter measured a wind gust up to 70 mph. Also, 2 trees were blown down.
Thunderstorm Wind, Stewart
- When
- April 2, 6:30 PM CST
- Where
- Stewart County, Dover
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.933, -85.467
Major roof damage for 2 stores, a home and a church activity center. Trees and power lines were down. Much of the roof from "Cheatham's Home and Furnishings" in Dover flipped over onto the roof of a nearby business, the former "M&M Department Store". Strong winds damaged a porch to a home on West Donelson Parkway in Dover. The "Dover Chruch of the Nazarene" on West Donelson Parkway in Dover lost much of its roof from the strong thunderstorm wind gusts.
Thunderstorm Wind, Stewart
- When
- April 2, 7:04 PM CST
- Where
- Stewart County, Cumberland City
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.450, -85.350
Some shingles were off roof of 2 houses, and one house lost part of a roof.
Thunderstorm Wind, Montgomery
- When
- April 2, 7:14 PM CST
- Where
- Montgomery County, Woodlawn
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.400, -85.317
Trees were down on a mobile home.
Thunderstorm Wind, Montgomery
- When
- April 2, 7:14 PM CST
- Where
- Montgomery County, Cumberland Hgts
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.067, -85.983
A few trees were down. A carport was off a house.
Hail, Wayne
- When
- April 2, 7:52 PM CST
- Where
- Wayne County, 2 mi N of Collinwood
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.650, -87.517
Hail, Wayne
- When
- April 2, 8:07 PM CST
- Where
- Wayne County, 2 mi N of Collinwood
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.750, -85.467
Thunderstorm Wind, Robertson
- When
- April 2, 8:10 PM CST to 8:11 PM CST
- Where
- Robertson County, Greenbrier
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 36.217, -84.917
Thunderstorm winds gusts estimated to be around 70 mph struck Greenbrier. A number of large trees were uprooted or blown down. Some of these trees landed on homes and mobile homes. Some homes had shingle damage due to the strong winds. Cinder blocks from two softball dugouts were blown out at Greenbrier High School. A large sign was blown down as well. There was no structural damage to the high school.
Thunderstorm Wind, Dickson
- When
- April 2, 8:19 PM CST
- Where
- Dickson County, Northeast Portion
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.400, -86.450
Hail, Robertson
- When
- April 2, 8:40 PM CST
- Where
- Robertson County, White House
- Measured
- 1.5 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.367, -85.800
Walnut size hail observed.
Hail, Sumner
- When
- April 2, 8:45 PM CST
- Where
- Sumner County, Gallatin
- Measured
- 0.88 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 36.383, -85.317
Hail, Lawrence
- When
- April 2, 8:45 PM CST
- Where
- Lawrence County, 3 mi SE of Lawrenceburg
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.417, -85.433
Thunderstorm Wind, Macon
- When
- April 2, 8:47 PM CST to 8:55 PM CST
- Where
- Macon County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.433, -84.833
Trees were down. Damage to carports, shingle damage to homes.
Hail, Sumner
- When
- April 2, 8:50 PM CST
- Where
- Sumner County, Gallatin
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.133, -85.533
Thunderstorm Wind, Sumner
- When
- April 2, 9:00 PM CST
- Where
- Sumner County, Portland
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.483, -87.283
A 26 by 28 feet barn was destroyed on Highway 109 north.
Thunderstorm Wind, Trousdale
- When
- April 2, 9:04 PM CST to 9:15 PM CST
- Where
- Trousdale County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.217, -87.750
Trees down around the county.
Hail, Trousdale
- When
- April 2, 9:12 PM CST
- Where
- Trousdale County, Hartsville
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.500, -86.633
Thunderstorm Wind, Lewis
- When
- April 2, 9:30 PM CST
- Where
- Lewis County, Northeast Portion
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.983, -86.533
Thunderstorm Wind, Hickman
- When
- April 2, 9:30 PM CST
- Where
- Hickman County, South Portion
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.850, -86.500
Utility poles and trees were down in the southern part of the county.
Lightning, Overton
- When
- April 2, 9:34 PM CST
- Where
- Overton County, Livingston
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.217, -86.300
Lightning struck an expensive 2-story home on Fairview Lane in Livingston.
Hail, Hickman
- When
- April 2, 9:37 PM CST
- Where
- Hickman County, 6 mi E of Pleasantville
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.783, -87.467
Hail, Hickman
- When
- April 2, 9:54 PM CST
- Where
- Hickman County, Aetna
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.667, -87.600
Hail, Hickman
- When
- April 2, 10:00 PM CST
- Where
- Hickman County, Centerville
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.783, -87.467
Penny size hail in the northeast part of Centerville.
Thunderstorm Wind, Hickman
- When
- April 2, 10:00 PM CST
- Where
- Hickman County, Centerville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.803, -87.473 (the zone’s center; the record gives no point)
One tree down on a porch of a house.
Hail, Maury
- When
- April 2, 10:20 PM CST
- Where
- Maury County, Spring Hill
- Measured
- 2 in hail
- Property damage
- $100,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.967, -85.850
Hail the size of a hen egg was reported. Newspaper story related that 100 homes were damaged by the hail in Spring Hill, causing $100,000 worth of damage.
Hail, Williamson
- When
- April 2, 10:20 PM CST
- Where
- Williamson County, Thompsons Station
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.683, -85.783
Thunderstorm Wind, Houston
- When
- April 2, 10:35 PM CST
- Where
- Houston County, Tennessee Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.617, -86.983
Hail, Rutherford
- When
- April 2, 10:50 PM CST
- Where
- Rutherford County, Christiana
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.683, -85.783
Thunderstorm Wind, Montgomery
- When
- April 2, 10:50 PM CST to 10:55 PM CST
- Where
- Montgomery County, 3 mi S of Woodlawn
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $4,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.617, -87.550
Numerous trees were blown down. A barn was destroyed.
Thunderstorm Wind, Montgomery
- When
- April 2, 10:55 PM CST
- Where
- Montgomery County, Clarksville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.400, -87.383
Thunderstorm Wind, Montgomery
- When
- April 2, 10:55 PM CST
- Where
- Montgomery County, Cunningham
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.500, -87.500
Thunderstorm Wind, Williamson
- When
- April 2, 10:58 PM CST
- Where
- Williamson County, Northwest Portion
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 35.750, -86.933
Trees were down in the northwest part of the county near the Davidson County line by TDOT.
Thunderstorm Wind, Perry
- When
- April 2, 11:00 PM CST to 11:02 PM CST
- Where
- Perry County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.217, -86.300
Many trees were down. The hardest hit areas were Brush Creek Road in eastern Perry County and Marsh Creek Road in the western part of the county.
Hail, Rutherford
- When
- April 2, 11:00 PM CST
- Where
- Rutherford County, 6 mi S of Murfreesboro
- Measured
- 1.5 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.500, -87.383
Walnut size hail reported.
Thunderstorm Wind, Montgomery
- When
- April 2, 11:00 PM CST
- Where
- Montgomery County, 5 mi SE of Clarksville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.533, -87.350
Roof damage and trees down on Highway 12.
Hail, Bedford
- When
- April 2, 11:03 PM CST
- Where
- Bedford County, 7 mi NE of Shelbyville
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.567, -87.400
Half dollar size hail reported.
Hail, Rutherford
- When
- April 2, 11:14 PM CST
- Where
- Rutherford County, 8 mi SE of Murfreesboro
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.717, -87.483
Half dollar size hail was observed.
Thunderstorm Wind, Dekalb
- When
- April 2, 11:30 PM CST
- Where
- Dekalb County, Smithville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.583, -86.517
2 power poles and trees were down.
Thunderstorm Wind, Hickman
- When
- April 2, 11:30 PM CST
- Where
- Hickman County, 10 mi S of Centerville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.317, -87.767
3 foot diameter tree fell on a truck. Spotter estimated winds to be around 70 mph.
Thunderstorm Wind, Lewis
- When
- April 2, 11:30 PM CST
- Where
- Lewis County, Kimmins
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.217, -87.750
Several trees were down. House lost part of its roof.
Thunderstorm Wind, Warren
- When
- April 3, 12:00 AM CST
- Where
- Warren County, Mc Minnville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.650, -87.850
Hail, Warren
- When
- April 3, 12:00 AM CST
- Where
- Warren County, Mc Minnville
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.883, -86.917
Hail, Warren
- When
- April 3, 12:03 AM CST
- Where
- Warren County, Mc Minnville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.717, -87.833
Thunderstorm Wind, Marshall
- When
- April 3, 12:05 AM CST
- Where
- Marshall County, Chapel Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GOVT OFFICIAL
- Coordinates
- 35.217, -87.300
Official at City Hall reported trees down.
Thunderstorm Wind, Maury
- When
- April 3, 12:15 AM CST
- Where
- Maury County, Hampshire
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.400, -87.650
Large tree was across the road.
Thunderstorm Wind, Lawrence
- When
- April 3, 12:56 AM CST to 1:00 AM CST
- Where
- Lawrence County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 36.400, -86.450
Utility company reported trees down and power outages around the county. Hardest hit area was near the Wayne County line around Brush Creek. A pole was snapped off just east of Lawrenceburg on Gimlet Rd.
Hail, Lawrence
- When
- April 3, 1:00 AM CST
- Where
- Lawrence County, 3 mi S of Lawrenceburg
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.550, -87.500
Thunderstorm Wind, Coffee
- When
- April 3, 1:00 AM CST
- Where
- Coffee County, Manchester
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.491, -86.075 (the zone’s center; the record gives no point)
High winds blew the roof off of A&G Equipment on Woodbury Highway. Pieces of the roof were hurled 300 feet. The storm blew out the window of Green's Bestway grocery store. An awning was damaged at New Union Elementary School.
Thunderstorm Wind, Giles
- When
- April 3, 1:09 AM CST to 1:13 AM CST
- Where
- Giles County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.483, -87.833
WKSR radio reported a few trees down around the county.
Thunderstorm Wind, Van Buren
- When
- April 3, 1:15 AM CST
- Where
- Van Buren County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.550, -86.383
Minor wind damage around the county.
Hail, Van Buren
- When
- April 3, 1:15 AM CST
- Where
- Van Buren County, Spencer
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.767, -86.317
Thunderstorm Wind, Grundy
- When
- April 3, 1:15 AM CST
- Where
- Grundy County, West Portion
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.633, -87.467
Tree down. One fell on a vehicle.
Lightning, Dekalb
- When
- April 3, 2:00 AM CST
- Where
- Dekalb County, Smithville
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.483, -86.083
Lightning sturck Pirtle Nursey on Bright Hill Rd. Firefighters put out the fire at the employee's barracks. The fire statrted in the central heating and air unit in the building by the lightning bolt. The blaze burnt itself out. Five hours later, another blaze erupted and burned the barracks to the ground. Fire officials believed that an electrical short caused the fire, and that the electrical short was possibly a result of the earlier lightning strike.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Tennessee, April 2, 200624 deaths · 122 injured · $63 million · F3 · 35 events
- Tornadoes and Hail in Missouri, April 2, 20062 deaths · 130 injured · $62 million · F3 · 5 events
- Tornadoes and Hail in Arkansas, April 2, 200652 injured · $31 million · F3 · 27 events
- Tornadoes in Kentucky, April 2, 200628 injured · $38 million · F3 · 2 events
- Tornado in Illinois, April 2, 20061 death · 11 injured · F2 · 1 event
- Damaging Wind in Missouri, April 2, 20061 death · 1 injured · $400,000 · 70 kt wind · 1 event
- Heavy Rain in California, April 2 to 5, 2006$46 million · 7 events
- Tornadoes and Hail in Indiana, April 2, 20061 injured · $1.4 million · F1 · 43 events
- Avalanche in Idaho, April 2, 20061 death · 1 event
- Damaging Wind in Missouri, April 2, 20061 death · 60 kt wind · 1 event
- Debris Flow in California, April 2 to 16, 2006$12 million · 1 event
- Tornadoes in Illinois, April 2, 20063 injured · F2 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497065, 5497066, 5497069, 5497067, 5497068, 5496637, 5496647, 5497072, 5496881, 5496876, 5496880, 5497071, 5497073, 5497070, 5496882, 5496883, 5497304, 5497306, 5497305, 5497312, 5496891, 5496892, 5496893, 5501894, 5497307, 5496638, 5496642, 5497308, 5497309, 5497310, 5496639, 5497311, 5497323, 5496640, 5496641, 5496887, 5496888, 5501901, 5501896, 5501895, and more.